MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y345H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The thread came of the needle during use.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 04/17/2020.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch phk078; mfg date: 7/24/2019, exp date: 6/30/2021.Batch pc6689 ;mfg date: 3/19/2019, exp date:12/28/2021.A manufacturing record evaluation was performed for the finished device phk078 possible batch number, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device pc6689 possible batch number, and no non-conformances were identified.Additional h3 investigation summary: it was received for analysis an opened box with unopened samples of product code mcp4260, lot phk078.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.It was received for analysis an opened box with unopened samples of product code mcp4260, lot pc6689.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
MONOCRYL SUTURE 36"(90CM) 2-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9455022
Report Number2210968-2019-90783
Device Sequence Number19355304
Product Code GAN
UDI-Device Identifier10705031058897
UDI-Public10705031058897
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY345H
Device Catalogue NumberY345H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date04/17/2020
Patient Sequence Number1